MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and a brown stain was found on the inside of the package.It was reported that a brown stain was found on the inside of the package before opening the catheter.The catheter was not used and was resolved by using another catheter from a different lot.The procedure was completed without patient consequence.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.With the information available, this issue was assessed as a mdr reportable product malfunction.
 
Additional Manufacturer Narrative
Initial reporter name and address: initial reporter phone: (b)(6).The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 10-nov-2022.It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and a brown stain was found on the inside of the package.It was reported that a brown stain was found on the inside of the package before opening the catheter.The catheter was not used and was resolved by using another catheter from a different lot.The procedure was completed without patient consequence.Device evaluation details: a picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, a brown stain was observed on the package of the catheter.The device was returned to biosense webster (bwi) for evaluation.A visual inspection, fourier transformed infrared spectroscopy (ftir) and scanning electron microscope (sem) study of the returned device was performed in accordance with bwi procedures.Visual analysis revealed no damage or anomalies on the device; however, a stain of foreign brown material was observed on the plastic tray.No significant information was obtained through the ftir study as the tray¿s material obscured the other materials.A sem study was performed, and traces of sulfur (s), oxygen (o) and calcium (ca) were found, however, the composition of the brown stain could not be determined with this amount of information.A manufacturing investigation had to be performed to verify this issue: based on the evidence that proves that all the controls to detect this damage were in place and being followed as prescribed, no deviations from the procedures were found, and all the personnel involved was trained and certified accordingly, it was determined that this issue is related to manufacturing as there are inspections that have to be performed to verify that the tray is not contaminated.A ftir study was also performed by the supplier of the plastic tray and determined that the brown stain came from the raw material purchased from an extrusion supplier.An awareness session was performed for all the personnel involved.A manufacturing record evaluation was performed for the finished device 30834373l, and no internal action was found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15263729
Report Number2029046-2022-01941
Device Sequence Number17768309
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Model NumberD134301
Device Catalogue NumberD134301
Device Lot Number30834373L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_LASSO
Patient SexUnknown